# SDR 2009FA0000460

- Difficulty date: May 1, 2009
- Submitted: June 3, 2009
- Operation: General aviation
- Aircraft: N435DG
- Make and model: Beech A36
- Aircraft serial: E3500
- Engine: Cont IO550B
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bolt
- Part number: 536379
- Condition: Broken
- Location: Crankshaft
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

PILOT FLEW A NORMAL FLIGHT OF 1.5 HOURS, FOUND OIL CONSUMPTION AT 5.0 QTS.  INVESTIGATION FOUND A FOREIGN OBJECT BLOCKING THE TURBO OIL SCAVENGE LINE CHECK VALVE.  WHEN AN ATTEMPT WAS MADE TO START THE ENGINE AFTER REPAIR OF THE CHECK VALVE, THE STARTER SPUN FREELY.  REMOVAL OF THE STARTER AND THE STARTER ADAPTER REVEALED THAT THE 6 (PN 536379) BOLTS THAT ATTACH THE (PN 63289) LARGE CRANKSHAFT GEAR IN PLACE WERE BROKEN ALLOWING THE GEAR TO DROP IN THE ACCESSORY SECTION.  (K)
